Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 340, NWS Memphis, TN

June 7, 20255 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2025, 11:14 AM CDT for 5 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2025, 11:14 AM CDT (16:14 UTC)
Expired
Jun 7, 2025, 12:00 PM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Pontotoc County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 9:50 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
7.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:28 AM CDT, 4 hours 46 minutes earlier. Its key messages:

  • Updated at 628 AM CDT Sat Jun 7 2025
  • An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
  • Daily rounds of showers and thunderstorms continue into next week.
  • Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees.
Area forecast discussion, Jun 7, 6:28 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
628 AM CDT Sat Jun 7 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 628 AM CDT Sat Jun 7 2025

- An active weather pattern will continue through the remainder of
  the weekend. The primary concerns will be damaging winds, large
  hail, and heavy rainfall.

- Daily rounds of showers and thunderstorms continue into next
  week.

- Temperatures will cool into the lower to middle 80s by early
  week but return back to near normal into the middle to upper 80s
  by late next week. Lows will average in the middle 60s to near
  70 degrees.

&&

.DISCUSSION...
(Today through Friday)
Issued at 345 AM CDT Sat Jun 7 2025

GOES Water Vapor satellite depict an MCS moving across eastern
Oklahoma and into western Arkansas early this morning. Regional
WSR-88D radar trends show the leading edge of a line of showers
and thunderstorms over northwest and central Arkansas. Meanwhile,
a quasi-stationary surface boundary extends across portions of
the Lower Mississippi Valley north of I-40. Temperatures are in
the 70s areawide across the Mid-South.

The aforementioned MCS is anticipated to weaken early this
morning. It will transition into an MCV as it moves into the Mid-
South towards mid-morning. Moderate to strong instability,
moderately steep mid-level lapse rates, and 0-6 km Bulk Shear in
excess of 40 kts will favor the development of severe
thunderstorms across the forecast area later this morning into the
afternoon. Damaging winds and large hail will remain the
predominant severe weather threats. A tornado or two is possible
with sufficient speed and directional shear. Precipitable water
values approaching 2 inches will also favor the potential of
localized heavy rainfall. Additional showers and thunderstorms are
possible later this evening into early Sunday morning as a weak
cold front drops into the area. Short-term model soundings
indicate tonight's activity may be elevated if it even occurs.

Additional showers and thunderstorms are possible on Sunday,
mainly across north Mississippi as moderate instability develops
across the region. Shear is expected to be much lower with the
severe thunderstorm threat being more conditional during peak
daytime heating. The threat for strong to severe thunderstorms
will persist into Monday as another shortwave trough rotates
through the Mississippi Valley.

Mid/long-range deterministic and ensemble model solutions
continue to indicate the front washing out across the Lower
Mississippi Valley early next week. Shower and thunderstorm
chances will decrease into Tuesday but gradually return towards
mid to late next week as a mid-level trough moves into the Southern
Plains. Temperatures for early next week will start in the lower
to middle 80s, then increasing into the upper 80s to around 90
degrees by late week.

&&

.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Sat Jun 7 2025

Impacts to aviation expected throughout the TAF period. A complex
of thunderstorms will move into the region from the west by 14z,
impacting all sites through this afternoon. Expect MVFR to IFR
impacts while the system passes. Additional thunderstorm
development behind the first wave of storms is possible, but still
uncertain. Any additional convection will eventually shift south
and remain around the vicinity of MEM/TUP tonight, decaying by 12z
tomorrow.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...JAB

In the hours before

Special weather statement, Jun 7, 9:14 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Memphis TN
914 AM CDT Sat Jun 7 2025

ARZ028-036-048-049-MSZ001-002-007-008-TNZ048-049-088-089-071500-
St. Francis AR-Lee AR-Mississippi AR-Crittenden AR-Tunica MS-
Marshall MS-DeSoto MS-Tate MS-Tipton TN-Fayette TN-Lauderdale TN-
Shelby TN-
914 AM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LEE...SOUTHEASTERN
ST. FRANCIS...SOUTHWESTERN MISSISSIPPI...CRITTENDEN...DESOTO...
NORTHWESTERN MARSHALL...NORTHERN TUNICA...TATE...TIPTON...WESTERN
FAYETTE...SOUTHWESTERN LAUDERDALE AND SHELBY COUNTIES THROUGH 1000 AM
CDT...

At 913 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marie to near Sunset to near Brickeys.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, West
Memphis, Horn Lake, Hernando, Marion, Millington, Covington,
Senatobia, Osceola, Hughes, Wilson, Keiser, Cordova, T O Fuller State
Park, Meeman Shelby Forest State Park, and Fort Pillow State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3529 9031 3571 9019 3560 8947 3558 8950
      3555 8948 3502 8953 3455 8990 3455 9002
      3482 9061
TIME...MOT...LOC 1413Z 292DEG 36KT 3562 9013 3525 9019 3486 9050

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM
Special weather statement, Jun 7, 9:45 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
945 AM CDT Sat Jun 7 2025

ARZ035-048-049-058-071515-
St. Francis AR-Phillips AR-Cross AR-Lee AR-
945 AM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...NORTHERN
PHILLIPS AND CROSS COUNTIES THROUGH 1015 AM CDT...

At 945 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grubbs to near Hunter to near Palmer.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Forrest City, Wynne, Marianna, Parkin, Madison, Palestine, Village
Creek State Park, St Francis National Park, Helena-West Helena,
Cherry Valley, Caldwell, Colt, Wheatley, Lexa, Widener, Hickory
Ridge, Moro, Rondo, Aubrey, and Haynes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 9104 3544 9104 3544 9057 3506 9054
      3474 9056 3474 9057 3470 9056 3467 9059
      3461 9059 3456 9055 3457 9105 3473 9105
      3474 9110 3487 9110 3487 9112 3500 9113
TIME...MOT...LOC 1445Z 270DEG 30KT 3559 9107 3506 9107 3465 9106

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM
Special weather statement, Jun 7, 10:00 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
1000 AM CDT Sat Jun 7 2025

MSZ001>003-TNZ048>052-088>090-071545-
Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Tipton TN-Fayette TN-
Madison TN-Crockett TN-Lauderdale TN-Shelby TN-Haywood TN-
1000 AM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DESOTO...NORTHERN
MARSHALL...NORTHWESTERN BENTON...SOUTH CENTRAL CROCKETT...EASTERN
TIPTON...FAYETTE...WESTERN HARDEMAN...SOUTHERN LAUDERDALE...
HAYWOOD...SOUTHWESTERN MADISON AND EASTERN SHELBY COUNTIES THROUGH
1045 AM CDT...

At 1000 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ft Pillow to 7 miles southeast of Brighton
to near Olive Branch. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch,
Brownsville, Covington, Ripley, Bolivar, Cordova, Memphis, Lamar,
Lakeland, Arlington, Whiteville, Somerville, Brighton, Bells,
Hillville, and Canaan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northeastern and northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3574 8905 3539 8888 3484 8915 3494 8993
      3542 8970 3571 8984
TIME...MOT...LOC 1500Z 272DEG 37KT 3564 8973 3542 8962 3501 8982

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM
Special weather statement, Jun 7, 10:12 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
1012 AM CDT Sat Jun 7 2025

ARZ036-048-049-058-MSZ001-007-010-071545-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
DeSoto MS-
1012 AM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LEE...SOUTHEASTERN ST.
FRANCIS...PHILLIPS...SOUTHWESTERN CRITTENDEN...WESTERN DESOTO...
NORTHEASTERN COAHOMA AND TUNICA COUNTIES THROUGH 1045 AM CDT...

At 1012 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hughes to 8 miles southeast of Marianna to near
St. Charles. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southaven, Horn Lake, Hughes, Elaine, Helena-West Helena, St Francis
National Park, Memphis, Friars Point, Walls, Tunica, Horseshoe Lake,
Lexa, Lake Cormorant, Eudora, Simsboro, Dubbs, Brickeys, North
Tunica, Dundee, and Watkins Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
eastern Arkansas...northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3434 9105 3434 9100 3446 9100 3469 9072
      3502 9049 3504 9030 3499 9031 3499 9024
      3503 9022 3504 9027 3505 9019 3502 9022
      3499 8996 3476 9013 3472 9022 3466 9022
      3424 9072 3428 9108
TIME...MOT...LOC 1512Z 270DEG 30KT 3496 9047 3470 9065 3435 9108

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM
Local storm report, Jun 7, 10:33 AM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1033 AM CDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Tstm Wnd Dmg     2 SW Gallaway           35.32N 89.63W
06/07/2025                   Fayette            TN   Emergency Mngr

            Large tree down on Highway 70 near Aztec
            Drive in Gallaway.

&&

CMA
Special weather statement, Jun 7, 10:39 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
1039 AM CDT Sat Jun 7 2025

MSZ002-008-012-013-071630-
Lafayette MS-Marshall MS-Panola MS-Tate MS-
1039 AM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAFAYETTE...SOUTHERN
MARSHALL...SOUTHEASTERN TATE AND NORTHEASTERN PANOLA COUNTIES THROUGH
1130 AM CDT...

At 1039 AM CDT, Doppler radar was tracking a strong thunderstorm over
John W Kyle State Park, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oxford, Batesville, Holly Springs National Forest, John W Kyle State
Park, Sardis, Como, Cambridge, Harmontown, Burgess, Bethlehem, Laws
Hill, Abbeville, Malone, Keel, Tyro, Glenville, College Hill Station,
College Hill, Hayes Crossing, and Altus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northwestern Mississippi.

&&

LAT...LON 3431 8992 3457 8996 3465 8932 3432 8929
TIME...MOT...LOC 1539Z 263DEG 33KT 3447 8983

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:03 PM CDTSpecial Weather StatementMEGDecatur27 min
Jun 7, 9:14 AM CDTSpecial Weather StatementMEGShelby, Tipton46 min
Jun 7, 9:24 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton36 min
Jun 7, 9:56 AM CDTSevere Thunderstorm WarningMEGFayette49 min
Jun 7, 10:00 AM CDTSpecial Weather StatementMEGFayette, Hardeman, Haywood45 min
Jun 7, 10:01 AM CDTAreal Flood AdvisoryMEGShelby4 hr
Jun 7, 10:44 AM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison46 min
Jun 7, 11:23 AM CDTSpecial Weather StatementMEGChester, McNairy37 min
Jun 7, 11:29 AM CDTFlash Flood WarningMEGShelby80 min
Jun 7, 10:12 AM CDTSpecial Weather StatementMEGTunica33 min
Jun 7, 10:39 AM CDTSpecial Weather StatementMEGLafayette51 min
Jun 7, 11:34 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Pontotoc, Prentiss and 2 more41 min
Jun 7, 11:40 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw35 min
Jun 7, 12:03 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc42 min
Jun 7, 12:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGItawamba, Lee, Monroe, Pontotoc, Prentiss, Tishomingo48 min
Jun 7, 12:29 PM CDTSevere Thunderstorm Warning Destructive damage threatMEGItawamba, Lee, Monroe46 min
Jun 7, 7:43 AM CDTSpecial Weather StatementMEGCross, St. Francis47 min
Jun 7, 8:19 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis41 min
Jun 7, 8:52 AM CDTSpecial Weather StatementMEGCrittenden, Lee, Mississippi23 min
Jun 7, 9:45 AM CDTSpecial Weather StatementMEGCross, Lee, St. Francis30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.